Alert archive / Pennsylvania / Flood Watches in 2007

Flood Watch 2, NWS State College, PA

February 28, 200733 counties in Pennsylvania

NWS State College, PA issued this flood watch at Feb 28, 2007, 3:12 PM EST for 33 counties in Pennsylvania. It took effect at Mar 1, 2007, 7:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 28, 2007, 3:12 PM EST (20:12 UTC)
In effect from
Mar 1, 2007, 7:00 PM EST
Expired
Mar 2, 2007, 11:16 AM EST
In force
16 hr
Issued by
NWS State College, PA
Flood severity
None
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-74 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KCTP 282012
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
312 PM EST WED FEB 28 2007

...A FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA FROM
THURSDAY EVENING UNTIL EARLY FRIDAY EVENING...

.AN INTENSE STORM DEVELOPING OVER THE PLAINS WILL TRACK ACROSS THE
UPPER GREAT LAKES THURSDAY EVENING. THIS STORM SYSTEM COULD
PRODUCE A WIDESPREAD RAINFALL AROUND AN INCH WITH LOCALLY HIGHER
AMOUNTS POSSIBLE OVER ALL OF CENTRAL PA LATE THURSDAY INTO
FRIDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-012015-
/O.NEW.KCTP.FA.A.0002.070302T0000Z-070303T0000Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
312 PM EST WED FEB 28 2007

...FLOOD WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING 
  THE FOLLOWING AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...
  CAMERON...CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE...
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...
  TIOGA...UNION...WARREN AND YORK.

* FROM THURSDAY EVENING THROUGH FRIDAY EVENING. 

* AN INTENSE STORM OVER THE PLAINS WILL TRACK ACROSS THE UPPER
  GREAT LAKES THURSDAY EVENING. RAIN WILL SPREAD INTO WESTERN
  SECTIONS OF CENTRAL PENNSYLVANIA THURSDAY AFTERNOON...AND WILL
  REACH THE SUSQUEHANNA VALLEY BY EARLY EVENING. THE RAIN AND
  MILDER TEMPERATURES WILL CAUSE SNOW TO MELT AND ADD TO THE
  RUNOFF INTO THE WATERWAYS. WHILE THE RAIN WILL BE ON THE LIGHT
  SIDE EARLY IN THE EVENT...RAIN WILL LIKELY BE HEAVIER THURSDAY
  NIGHT INTO FRIDAY MORNING. THERE WILL ALSO BE A CHANCE OF
  THUNDERSTORMS...ALONG WITH GUSTY WINDS...WHICH COULD INCREASE
  THE SNOW MELT.

* PROJECTED RAINFALL AND SNOW MELT IS EXPECTED TO BRING AREA
  RIVERS AND STREAMS TO NEAR HALF BANKFULL. WHILE THE THREAT OF
  FLOODING ON AREA RIVERS DUE TO RUNOFF ALONE IS LOW...RISES MAY
  BE SUFFICIENT TO DISLODGE AND MOVE THE ICE ON MANY RIVERS AND
  CREEKS. RAPID STAGE FLUCTUATIONS AND LOCALIZED PROBLEMS DUE TO
  ICE JAMMING AND BACKWATER EFFECTS ARE POSSIBLE BY FRIDAY
  MORNING ON SMALLER STREAMS AND CREEKS...AND LATER IN THE DAY ON
  THE RIVERS.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY
IF YOU HAVE INTERESTS ALONG RIVERS OR STREAMS IN THE AREA. KEEP
INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLOOD WARNING IS ISSUED.

$$

MARTIN/TYBURSKI/DANGELO
4 follow-up statements
000 
WGUS61 KCTP 011020
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 AM EST THU MAR 1 2007

...A FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
FROM THURSDAY EVENING UNTIL EARLY FRIDAY EVENING...

.AN INTENSE STORM...OVER MISSOURI THIS MORNING...WILL TRACK INTO
THE WESTERN GREAT LAKES TONIGHT. THIS STORM SYSTEM COULD PRODUCE A
WIDESPREAD RAINFALL OF 1 TO 2 INCHES OVER MUCH OF CENTRAL
PENNSYLVANIA TONIGHT AND EARLY FRIDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021030-
/O.CON.KCTP.FA.A.0002.070302T0000Z-070303T0000Z/
/00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
520 AM EST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY
EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE...
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...
  TIOGA...UNION...WARREN AND YORK.

* FROM THIS EVENING THROUGH FRIDAY EVENING. 

* AN INTENSE STORM...OVER MISSOURI THIS MORNING...WILL TRACK INTO
  THE WESTERN GREAT LAKES TONIGHT. THIS SYSTEM WILL SPREAD RAIN
  INTO CENTRAL PENNSYLVANIA BY THIS EVENING. THE RAIN WILL FALL
  HEAVILY AT TIMES TONIGHT...THEN TAPER OFF AROUND DAWN WITH
  RAINFALL TOTALS OF 1 TO 2 INCHES. 

* MELTING SNOW...COMBINED WITH THE RAIN...COULD CAUSE FLOODING IN
  LOW LYING AREAS AND SMALL STREAMS...ESPECIALLY EARLY FRIDAY
  MORNING. IN ADDITION...RUNOFF FROM RAIN AND SNOW MELT MAY BE
  SUFFICIENT TO DISLODGE AND MOVE THE ICE ON MANY RIVERS AND
  CREEKS. RAPID STAGE FLUCTUATIONS AND LOCALIZED PROBLEMS DUE TO
  ICE JAMMING AND BACKWATER EFFECTS ARE POSSIBLE BY FRIDAY MORNING
  ON SMALLER STREAMS AND CREEKS...AND LATER IN THE DAY ON THE
  RIVERS.

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY
IF YOU HAVE INTERESTS ALONG RIVERS OR STREAMS IN THE AREA. KEEP
INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLOOD WARNING IS ISSUED.

$$
000 
WGUS61 KCTP 012016
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 PM EST THU MAR 1 2007

...A FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
FROM THIS EVENING THROUGH EARLY FRIDAY EVENING...

.AN INTENSE STORM...OVER IOWA LATE THIS AFTERNOON...WILL TRACK 
INTO THE WESTERN GREAT LAKES TONIGHT. THIS STORM SYSTEM COULD
PRODUCE A WIDESPREAD RAINFALL OF 1 TO 2 INCHES OVER MUCH OF
CENTRAL PENNSYLVANIA TONIGHT THROUGH EARLY FRIDAY.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021030-
/O.CON.KCTP.FA.A.0002.070302T0000Z-070303T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
316 PM EST THU MAR 1 2007

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING
THROUGH FRIDAY EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE...
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...
  TIOGA...UNION...WARREN AND YORK.

* FROM 7 PM EST THIS EVENING THROUGH FRIDAY EVENING. 

* AN INTENSE STORM...OVER IOWA LATE THIS AFTERNOON...WILL TRACK
  INTO THE WESTERN GREAT LAKES TONIGHT. THIS SYSTEM WILL SPREAD
  RAIN INTO CENTRAL PENNSYLVANIA THIS EVENING. RAIN WILL FALL
  HEAVILY AT TIMES TONIGHT...THEN TAPER OFF AROUND DAWN WITH
  RAINFALL TOTALS OF 1 TO 2 INCHES.

* MELTING SNOW...COMBINED WITH THE RAIN...COULD CAUSE FLOODING 
  IN LOW LYING AREAS AND SMALL STREAMS...ESPECIALLY EARLY FRIDAY 
  MORNING. IN ADDITION...RUNOFF FROM RAIN AND SNOW MELT MAY BE 
  SUFFICIENT TO DISLODGE AND MOVE THE ICE ON MANY RIVERS AND 
  CREEKS. RAPID STAGE FLUCTUATIONS AND LOCALIZED PROBLEMS DUE TO 
  ICE JAMMING AND BACKWATER EFFECTS ARE POSSIBLE BY FRIDAY 
  MORNING ON SMALLER STREAMS AND CREEKS...AND LATER IN THE DAY 
  ON THE RIVERS. 

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY
IF YOU HAVE INTERESTS ALONG RIVERS OR STREAMS IN THE AREA. KEEP
INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLOOD WARNING IS ISSUED.

$$

DEVOIR
000 
WGUS61 KCTP 020911
FFACTP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 AM EST FRI MAR 2 2007

...A FLOOD WATCH IS IN EFFECT FOR ALL OF CENTRAL PENNSYLVANIA
FROM THIS EVENING THROUGH EARLY FRIDAY EVENING...

.AN INTENSE STORM...OVER SOUTHERN WISCONSIN EARLY THIS
MORNING...WILL CONTINUE INTO THE WESTERN GREAT LAKES LATER TODAY.
A SECONDARY STORM WILL FORM NEAR THE VIRGINIA COAST AND BRING A
RAPID END TO THE HEAVY RAIN IN THE HOURS SURROUNDING DAWN.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021800-
/O.EXT.KCTP.FA.A.0002.000000T0000Z-070302T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
411 AM EST FRI MAR 2 2007

...FLOOD WATCH NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING 
  AREAS...ADAMS...BEDFORD...BLAIR...CAMBRIA...CAMERON...
  CLEARFIELD...COLUMBIA...CUMBERLAND...DAUPHIN...ELK...
  FRANKLIN...FULTON...HUNTINGDON...JUNIATA...LANCASTER...
  LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE...
  NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...
  PERRY...POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN 
  CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...
  TIOGA...UNION...WARREN AND YORK.

* UNTIL 1 PM EST THIS AFTERNOON. 

* AN INTENSE STORM OVER SOUTHERN WISCONSIN EARLY THIS
  MORNING...WILL CONTINUE INTO THE WESTERN GREAT LAKES LATER
  TODAY. A SECONDARY STORM FORMING NEAR THE VIRGINIA COAST WILL
  BRING A RAPID END TO THE PRECIPITATION. BETWEEN AN INCH AND AN
  INCH AND A HALF OF RAIN WILL HAVE FALLEN BEFORE THE
  PRECIPITATION TAPERS OFF TO SHOWERS EARLY IN THE DAY.

* MELTING SNOW...COMBINED WITH THE RAIN...COULD CAUSE FLOODING 
  IN LOW LYING AREAS AND SMALL STREAMS...ESPECIALLY EARLY FRIDAY 
  MORNING. IN ADDITION...RUNOFF FROM RAIN AND SNOW MELT MAY BE 
  SUFFICIENT TO DISLODGE AND MOVE THE ICE ON MANY RIVERS AND 
  CREEKS. RAPID STAGE FLUCTUATIONS AND LOCALIZED PROBLEMS DUE TO 
  ICE JAMMING AND BACKWATER EFFECTS ARE POSSIBLE BY FRIDAY 
  MORNING ON SMALLER STREAMS AND CREEKS...AND LATER IN THE DAY 
  ON THE RIVERS. 

A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN
THE WATCH AREA. CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY
IF YOU HAVE INTERESTS ALONG RIVERS OR STREAMS IN THE AREA. KEEP
INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF
A FLOOD WARNING IS ISSUED.

$$

LA CORTE
000 
WGUS61 KCTP 021616
FFACTP

FLOOD WATCH
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1116 AM EST FRI MAR 2 2007

...FLOOD WATCH HAS BEEN CANCELLED....


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-021730-
/O.CAN.KCTP.FA.A.0002.000000T0000Z-070302T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
1116 AM EST FRI MAR 2 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS BEEN
CANCELLED. 

THE HEAVY RAIN HAS MOVED EAST OF THE REGION. RUNOFF FROM THE
OVERNIGHT RAIN WILL CONTINUE TO CAUSE PROBLEMS IN LOW LYING AREAS
AND ALONG SMALLER STREAMS AND CREEKS...BUT THE THREAT FOR
ADDITIONAL WIDESPREAD FLOODING HAS ABATED.

$$


LA CORTE

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flood watch went out at Feb 28, 3:09 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 28, 3:09 PM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
309 PM EST WED FEB 28 2007

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...

AN INTENSE SPRING STORM FORMING OVER THE PLAINS THIS AFTERNOON WILL
DRAG A WARM FRONT ACROSS THE REGION ON THU. SOME SLEET AND SNOW WILL
BE POSSIBLE THU AM...MAINLY ACROSS N PA. THINK THIS WILL BE FAST
MOVING...AND AMTS WILL BE ON THE LOW SIDE. KEPT MENTION OF PCPN
OUT OF GRIDS PRIOR TO 12Z THU. WILL MENTION THE CHANCE FOR FROZEN
PRECIP IN AN SPS FOR THU MORNING.

&&

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...

NAM A LITTLE WETTER WITH QPF AMOUNTS THROUGH FRIDAY MORNING WITH
0.80 TO 1.50 INCHES OF RAIN OVER A MAJORITY OF THE FORECAST AREA.
GFS CONCENTRATES A SLUG OF QPF OVER THE SOUTHEAST ZONES THURSDAY
NIGHT. THIS MAY ACTUALLY HAVE A BIT OF CONVECTIVE FEEDBACK
INVOLVED. THESE AMOUNTS WILL RESULT IN RISES ON THE RIVERS AND
STREAMS...OUR MAIN CONCERN IS ICE BREAK UP AND POSSIBLE ICE JAM
FLOODING LATE THURSDAY INTO FRIDAY. A FLOOD WATCH HAS BEEN POSTED
WITH THE EMPHASIS ON THIS POSSIBILITY. WATCH LINES UP WELL WITH
NEIGHBORING OFFICES AND WE THANK THEM FOR THE TIMELY 12 PLANET
CHATS TODAY.

CAN NOT RULE OUT THUNDER ON THE FAR WESTERN ZONES AS SHARP FRONT
WILL MOVE THROUGH AFTER MIDNIGHT FRIDAY MORNING.

AS THE MAIN LOW BOTH AT THE SURFACE AND ALOFT WEAKENS AND MOVES
THORUGH SOUTHERN ONTARIO...COLDER AIR WILL BE WRAPPED INTO THE
AREA FROM THE WEST. THIS WILL ALLOW FOR SCATTERED SNOW SHOWERS
THROUGH THE WEEKEND THEN A RETURN TO SLIGHTLY ABOVE NORMAL
TEMPERATURES FOR NEXT WEEK.

&&

.AVIATION /20Z-18Z/...

WIDESPREAD MVFR CONDITIONS THIS AFT...WILL GIVE WAY TO VFR FOR A
BRIEF TIME TONIGHT...AS A DIRTY RIDGE MOVES ACROSS THE AREA.

CLDS WILL INCREASE LATE TONIGHT...AS A WARM FRONT MOVES TOWARD C PA.
SOME SLEET AND SNOW WILL BE POSSIBLE THU AM...MAINLY ACROSS THE
NORTHERN PART OF THE STATE.

RAIN WILL MOVE IN LATE IN THE DAY AND CONTINUE OVERNIGHT...THUS
WIDESPEAD MVFR CONDITIONS WILL BE LIKELY...ALONG WITH IFR
CONDITIONS. LLWS MAY BE A PROBLEM THURSDAY NIGHT...AS AN INTENSE
STORM SYSTEM LIFTS NE ACROSS THE UPPER LAKES.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM THURSDAY EVENING THROUGH FRIDAY EVENING FOR
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066.

&&

SHORT TERM...MARTIN
LONG TERM...TYBURSKI
AVIATION...MARTIN
Hazardous weather outlook, Feb 28, 4:37 AM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
437 AM EST WED FEB 28 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-010945-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
437 AM EST WED FEB 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG STORM SYSTEM WILL TRACK INTO THE WESTERN GREAT LAKES
THURSDAY NIGHT...SPREADING RAIN INTO CENTRAL PENNSYLVANIA. THE
RAIN WILL LIKELY BEGIN AS A PERIOD OF ICE OVER THE NORTHERN
MOUNTAINS THURSDAY EVENING.

THE HEAVIEST RAINFALL FROM THIS SYSTEM IS EXPECTED TO BE OVER THE
SOUTHEAST CORNER OF THE STATE. OVER 1 INCH IS LIKELY IN THIS AREA BY
THE TIME RAIN ENDS LATE FRIDAY MORNING. THERE IS A SLIGHT CHANCE
THAT THIS AMOUNT OF RAIN...COMBINED WITH SNOW MELT...COULD
CREATE SOME FLOODING PROBLEMS EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Flood Watches in Pennsylvania, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.